MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL AMT SZ13 135 HIGH COL; CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL AMT SZ13 135 HIGH COL; CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM
Model Number L971113
Medical Device Problem Codes Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Edema (1820); Bone Fracture(s) (1870); Hematoma (1884); Pain (1994); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 04/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient came in with a periprosthetic fracture.Upon opening the joint the stem was loose and doctor decided to remove it and replace it with a reclaim.No further patient information is available at this time.Doi: (b)(6) 2020.Dor: (b)(6) 2020; affected side: left hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Review of the attached x-ray images confirmed the bone fracture.The root cause of the fracture is unknown.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information stated that it appeared that the affected side is the right side, by looking at the x-rays.It stated left in the description.The fracture of the stem, as indicated by the clinical note, was not confirmed by the x-ray review.There is no stem fracture identified, only patient bone.
 
Event or Problem Description
Additional information received for medical records: doi: on (b)(6) 2020.Patient received a right primary tha to treat end-stage osteoarthritis of the hip.The depuy implants used included a 52-mm gripton cup with two dome screws, a 36-mm polyethylene liner, a cocr femoral head, and a corail stem.The surgeon notes the cup was placed in 40 degrees abduction and approximately 15 degrees anteversion to match the patient¿s anatomy.The procedure was completed without complications.Clinic note dated on (b)(6) 2020.Patient presented with right thigh pain and swelling two weeks after the patient wrecked his atv after suffering a seizure.Physical examination revealed pain with rom, swelling, and a large, mid-thigh hematoma.X-ray and ct scans identified a telescoping, avulsed periprosthetic femoral fracture and a protruding fracture of the stem.The patient was referred for urgent revision surgery.Dor: on (b)(6) 2020.Patient received an orif revision of the stem, head, and liner to treat a periprosthetic femoral fracture and stem fracture.Upon entering the hip, the surgeon confirmed a gross fracture of the stem and slight stem loosening.The periprosthetic femoral fracture was reduced with 2 synthes cerclage cables and 4 braided wires.The new reclaim stem was secured with a locking screw.The acetabular cup was well-fixed and retained.There was no reported product problem with the revised liner and head.The patient was revised with depuy products.The procedure was completed without complications.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.

Brand Name
CORAIL AMT SZ13 135 HIGH COL
Common Device Name
CORAIL LINE EXTENSION IMPLANTS : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key9967828
Report Number1818910-2020-10859
Device Sequence Number19571358
Product Code KWA
UDI-Device Identifier10603295455325
UDI-Public10603295455325
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL971113
Device Catalogue NumberL971113
Device Lot Number9208313
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer04/13/2020
05/29/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date04/20/2020
05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX52OD; ARTICULEZE M HEAD 36MM +8.5; CORAIL AMT SZ13 135 HIGH COL; PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX35MM; PINN SECTOR W/GRIPTION 52MM; ALTRX NEUT 36IDX52OD; ARTICULEZE M HEAD 36MM +8.5; CORAIL AMT SZ13 135 HIGH COL; PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX35MM; PINN SECTOR W/GRIPTION 52MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight91